Alert archive / Indiana / Gale Warnings in 2012
Gale Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 1, 2012, 7:19 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 7:19 AM EST (12:19 UTC)
- Expired
- Jan 1, 2012, 11:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
053 WHUS73 KIWX 011219 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 719 AM EST SUN JAN 1 2012 LMZ043-046-012030- /O.CAN.KIWX.SR.W.0003.000000T0000Z-120102T0300Z/ /O.NEW.KIWX.GL.W.0001.120101T1219Z-120101T1600Z/ /O.EXP.KIWX.GL.W.0040.000000T0000Z-120101T1200Z/ /O.NEW.KIWX.SR.W.0001.120101T1600Z-120102T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 719 AM EST SUN JAN 1 2012 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... ...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 KNOTS BECOMING WEST GALES TO 40 KNOTS IN THE LATE MORNING. GUSTS UP TO 35 KNOT GALES INCREASING TO 55 KNOT STORMS BY LATE MORNING AND INTO THE AFTERNOON AND EVENING. WINDS WILL BEGIN TO SUBSIDE LATE THIS EVENING...HOWEVER GALE FORCE WINDS ARE ANTICIPATED INTO MONDAY. * WAVES: BUILDING TO 15 TO 20 FEET. WAVES WILL BEGIN TO GRADUALLY SUBSIDE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
299 WHUS73 KIWX 011600 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1100 AM EST SUN JAN 1 2012 LMZ043-046-020000- /O.EXP.KIWX.GL.W.0001.000000T0000Z-120101T1600Z/ /O.CON.KIWX.SR.W.0001.000000T0000Z-120102T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1100 AM EST SUN JAN 1 2012 ...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 11 AM EST THIS MORNING... THE GALE WARNING WILL EXPIRE AT 11 AM EST THIS MORNING. A STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: WEST GALES OF 40 KNOTS WITH GUSTS TO 60 KNOT STORMS INTO THE EVENING. WINDS WILL BEGIN TO DIMINISH SOMEWHAT LATE THIS EVENING...HOWEVER GALE FORCE WINDS ARE ANTICIPATED TO PERSIST INTO MONDAY. * WAVES: 15 TO 20 FEET. WAVES WILL SUBSIDE TO 12 TO 16 FEET MONDAY AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 1, 6:35 AM EST, 44 minutes earlier.
Area forecast discussion, Jan 1, 6:35 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 AM EST SUN JAN 1 2012
.AVIATION.../12Z TAFS/
POTENT UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL QUICKLY
ADVECT INTO THE GREAT LAKES THIS MORNING...SUPPORTING INCREASING
LL SOUTHERLY FLOW AHEAD OF THE LL TROUGH. THIS WILL SUPPORT LL
WIND SHEAR THROUGH MID MORNING. REFLECTED DEFORMATION ZONE WILL
SUPPORT A PERIOD OF SNOW SHOWERS ACROSS THE NORTHERN HALF WITH VIS
RESTRICTIONS DOWN TO IFR POSSIBLE IN AREAS. OTHERWISE...CAA REGIME
WITH VERY STRONG LL FLOW WILL SUPPORT SFC WINDS IN EXCESS OF 25
KNOTS WITH GUSTS TO 50 KNOTS POSSIBLE...STRONGEST NEAR LAKE
MICHIGAN. INCREASINGLY FAVORABLE PROFILES WILL SUPPORT AN
INCREASING LAKE RESPONSE WITH SNOW SHOWERS DEVELOPING AND
INCREASING IN COVERAGE THIS EVENING THROUGH TUESDAY. IFR-LIFR
CONDITIONS CAN BE EXPECTED IN THE NW. TRAJECTORIES SUGGEST HEAVIEST
SNOW BANDS MAY NOT ARRIVE AT KSBN UNTIL MONDAY MORNING BUT CANNOT
RULE OUT LIFR VIS AND CIGS THERE IN LATTER HALF OF PERIOD.
&&
.SHORT TERM...
TODAY THROUGH TUESDAY
IMPRESSIVE DOUBLE IMPULSE LONG WAVE TROUGH CONTINUES TO MARCH EAST
ACROSS THE UPPER MIDWEST...SUPPORTING POTENT HEIGHT ADJUSTMENT OVER
MUCH OF THE WESTERN MIDWEST. STRONG 5 MB PER 3 HOUR SFC PRESSURE
FALLS ARE ASSOCIATED WITH A DEEPENING SFC REFLECTION...LOCATED OVER
NW IL...WITH A COLD FRONT ENTERING WESTERN IL. NEARLY ALL PRECIP
REMAINS BEHIND THE SFC TROUGH...SAVE FOR THETA-E RISE LIGHT RAIN OVER
WESTERN OH...WITH A WELL DEFINED DEFORMATION ZONE FROM THE UP OF MI
SOUTH INTO NORTHERN MO. THIS AREA OF RAIN AND SNOW WILL PUSH EAST
AND EVENTUALLY INTO THE NORTHERN FA. THE OTHER SIG EFFECT FROM THIS
SYSTEM IS THE STRONG LL WIND PROFILES...WHICH HAS SUPPORTED SEVERAL
GUSTS OVER 40 KNOTS IN IA AND MN. THIS AREA OF ENHANCED LL WINDS
WILL MAINTAIN AND LIKELY STRENGTHEN AS THE SYSTEM PUSHES EAST WITH
SFC PRESSURE FALLS ONGOING. DEVELOPING EASTERN MID LEVEL TROUGH
FLANKING UPPER JET CORE IN EXCESS OF 120 KNOTS...WILL HELP
ACCENTUATE LL PRESSURE FALLS THROUGH EXIT REGION LARGE SCALE
ASCENT PROCESSES...SUPPORTING A TIGHTENING SFC PRESSURE GRADIENT AS
THE TWO IMPULSES MERGE IN THE LONG WAVE TROUGH. SIG CAA PROCESS WILL
SUPPORT AN INCREASING LAKE RESPONSE IN THE PERIOD...ESP LATE TONIGHT
INTO MONDAY...WITH ACCUMULATING LAKE EFFECT SNOW EXPECTED.
SFC COLD FRONT WILL PUSH THROUGH THE REGION THIS AM...WITH
DEFORMATION RAIN-SNOW EXPECTED ACROSS THE NORTHERN THIRD. SFC TEMPS
WILL REMAIN ABOVE 32F...WITH LITTLE TO NO ACCUMS EXPECTED. WINDS
WILL BE OF CONCERN THIS MORNING INTO THIS EVENING. STRONG LL
PRESSURE GRADIENT PER A DEEPENING SFC LOW WITH A FAIRLY INTENSE
RISE/FALL COUPLET WILL SUPPORT A STRONG ISALLOBARIC WIND VECTOR
WHICH WILL HAVE A LARGE COMPONENT IN LINE WITH THE MEAN BL FLOW. CAA
SINK FLOW...WILL SUPPORT A WELL MIXED BL WITH A PERIOD OF STRONG SFC
WINDS EXPECTED. NAM H950 GEOSTROPHIC FLOW IS IN EXCESS OF 65
KNOTS...WHICH GIVEN THE ENVIRONMENT SHOULD SUPPORT A FEW GUSTS OF 45
TO 50 KNOTS...ESP NEAR LAKE MI. ONE MISSING FACTOR TO STRONGER WINDS
IS STRONG INSOLATION...GIVEN CLOUD COVER. HAVE WENT WITH A WIND ADV
ALL PLACES AND HIGH WIND WARNING FOR BERRIEN COUNTY GIVEN LAKE
INFLUENCE PER FREE SLIP ENVIRONMENT.
SYNOPTIC RAIN-SNOW WILL END BY MID AFTERNOON...WITH CAA SUPPORTING
INCREASING CHANCES FOR A LAKE RESPONSE. BUFFER SOUNDINGS INDICATE
INVERSION HEIGHTS RISING TO COLDER THAN -10C BY THIS EVENING...WITH
SNOW BANDING EXPECTED TO DEVELOP ACROSS THE NORTH. LAKE INDUCED CAPES
CONTINUE TO INCREASE THROUGH MONDAY AS COLDER AIR ADVECTS INTO THE
REGION AND A SECONDARY IMPULSE HELPS RAISE INVERSION HEIGHTS BY
MONDAY AFTERNOON...WITH VEERING LL FLOW. HOWEVER...A MAJOR LIMITING
FACTOR TO BAND INTENSITY WILL BE STRONG LL FLOW...WHICH WILL HEAVILY
SHEAR BANDS...OVERWHELMING CONVECTIVE INFLUENCES...UNTIL PERHAPS
MONDAY MORNING. HENCE...ACCUMS WILL REMAIN LIMITED AT FIRST. IN
ADDITION...LAKE EFFECT SHOWERS WILL LIKELY BE BIASED 15-20 MILES
INLAND GIVEN STRONG FLOW...WITH A LARGE PORTION OF BERRIEN COUNTY
LIKELY NOT SEEING ANY SNOW UNTIL FLOW DIMINISHES...WITH AN EFFECTIVE
PRECIP SHADOW THERE. REGARDLESS OF SOME LIMITATIONS TO LAKE EFFECT
SNOW AT FIRST...HEAVIER SNOW IS EXPECTED BY MONDAY...ESP THE
AFTERNOON ACROSS THE NW ZONES AND IN EASTERN BERRIEN AND CASS
COUNTIES. HIRES SOLUTIONS ARE STILL INDICATING THAT VEERING LL FLOW
WILL SUPPORT A THERMAL TROUGH ACROSS WESTERN MI...WITH ENHANCED
LOCAL CONVERGENCE DOMINATING SHEAR PROCESSES...SUPPORTING STRONGER
BANDING AND BAND MERGER OVER THE NORTHERN FA...ESP BY MONDAY
EVENING. POTENTIAL LAKE SUPERIOR HEIGHT FIELD AGGREGATE EFFECTS MAY
ALSO HELP RAMP UP BAND INTENSITY FOR A PERIOD OF TIME. ATTM...FELT
THE BEST COURSE WAS TO GO WITH A WINTER STORM WARNING FOR BERRIEN
AND CASS COUNTIES GIVEN THE LONGEST DURATION OF SNOW...COUPLED WITH
WINDS...LIKELY SUPPORTING SOME BLOWING AND DRIFTING OF SNOW. THE
WARNING MAY START A LITTLE EARLY...BUT GIVEN SIGNALS FOR SOME LIGHT
SNOW WITH STRONG WINDS...SIG IMPACTS WOULD CERTAINLY START AROUND
THIS TIME. GIVEN RATIOS/QPF...EXTREME BERRIEN COUNTY AND WESTERN
CASS ARE EXPECTED TO SEE 6 TO 12 INCHES OF SNOW BY 12Z TUES.
UNCERTAINTY STILL REMAINS PER THE REMAINDER OF THE WATCH AREA GIVEN
TIMING/DURATION/AND INTENSITY OF SNOW BANDS IN THE THESE COUNTIES.
ATTM...NE ST JOE IN/NORTHERN ELKHART/AND WESTERN ST. JOE MI ARE
EXPECTED TO SEE THE NEXT HIGHEST TOTALS BEHIND BERRIEN AND
CASS...WITH 4-6 INCHES POSSIBLE. HOWEVER...CONFIDENCE IN LOCATION
AND AMOUNTS REMAINS LOW ATTM...BEING 24 TO 36 HOURS UNTIL
HEAVIER BANDS WILL AFFECT THESE AREAS. SNOWS WILL BEGIN TO DIMINISH
TUE MORNING AS WAA ENSUES/INVERSION HEIGHTS FALL/AND FLOW BACKS
SOUTHERLY.
WARMEST READINGS EXPECTED THIS MORNING...WITH FALLING TEMPS THROUGH
TONIGHT...AND INTO MONDAY. WIND CHILL READINGS WILL DROP INTO THE
SIGNAL DIGITS BY MONDAY MORNING...AND REMAIN IN THE TEENS THROUGH
THE DAY MONDAY.
&&
.LONG TERM...
OVERALL RATHER QUIET LONG TERM PERIOD WITH WARMING TREND. A FEW WEAK
SYSTEMS MAY BRING SOME LIGHT PRECIPITATION TO PARTS OF THE AREA BUT
SIGNIFICANT PRECIPITATION DOES NOT APPEAR LIKELY AT THIS TIME.
GENERALLY ACCEPTED CR ALL BLEND FOR TUE NIGHT THROUGH SATURDAY.
SEVERAL WEAK SHORT WAVES AND SURFACE TROUGHS EXPECTED OVER THE
PERIOD WITH WARM AIR ADVECTION LEADING TO WEAK LIFT AT TIMES.
HOWEVER...MOISTURE MEAGER AND THUS ONLY TRACE TO LIGHT AMOUNTS OF
LIQUID EXPECTED WITH BEST CHANCES IN NORTH AND EAST. POPS REMAIN LOW
GIVEN WEAK NATURE...LIGHT AMOUNTS AND MODEL DISCREPANCIES.
ADDITIONAL REFINEMENT TO TEMPER TEMPS WILL LIKELY BE NEEDED AFTER
LAKE EFFECT SNOWFALL OCCURS WHERE WARMUP WILL BE SLOWED BY SNOW
COVER. HOWEVER STRONG WARM AIR ADVECTION BY LATE WEEK SUGGEST MOST
AREAS GETTING INTO 40S WITH SOUTHERN AREAS POSSIBLY NEARING 50 ON
FRIDAY IF SKIES CLEAR AND MIXING OCCURS. SOME CONCERN FOR FOG AND
STRATUS BUT MUCH TOO EARLY FOR THAT UNCERTAINTY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 7 AM EST /6 AM CST/ THIS MORNING TO 10 PM EST
/9 PM CST/ THIS EVENING FOR INZ003>009-012>018-020-022>027-
032>034.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR INZ003>005.
MI...WIND ADVISORY FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR MIZ078>081.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
FOR MIZ079.
HIGH WIND WARNING FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR MIZ077.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY
FOR MIZ077-078.
OH...WIND ADVISORY FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR OHZ001-002-004-005-015-016-024-025.
LM...STORM WARNING FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR LMZ043-046.
GALE WARNING UNTIL 7 AM EST THIS MORNING FOR LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...LASHLEY
AVIATION...JCHazardous weather outlook, Dec 31, 4:42 PM EST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 PM EST SAT DEC 31 2011 INZ003>005-MIZ077>079-012145- LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 442 PM EST SAT DEC 31 2011 /342 PM CST SAT DEC 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT SUNDAY WITH SUSTAINED WINDS INCREASING TO AROUND 40 MPH WITH GUSTS POSSIBLY REACHING 60 MPH. THE STRONG WINDS SHOULD PERSIST INTO SUNDAY NIGHT. MUCH COLDER AIR AND VERY WINDY CONDITIONS ARE EXPECTED TO ARRIVE SUNDAY. LAKE EFFECT SNOW SHOWERS WILL DEVELOP WITH SIGNIFICANT ACCUMULATIONS POSSIBLE FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. IN MICHIGAN THIS INCLUDES BERRIEN...BRANCH AND SAINT JOSEPH COUNTIES....AND IN INDIANA...THE COUNTIES INCLUDE SAINT JOSEPH...ELKHART AND LAPORTE. THIS AREA MAY RECEIVE 8 TO 14 INCHES OF SNOW...ACCOMPANIED BY BLOWING AND DRIFTING SNOW. WIND CHILLS IN THE TEENS AND SINGLE DIGITS CAN BE EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SNOWFALL REPORTS WILL BE APPRECIATED FOR THIS UPCOMING EVENT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-012145- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 442 PM EST SAT DEC 31 2011 /342 PM CST SAT DEC 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT SUNDAY WITH SUSTAINED WINDS INCREASING TO AROUND 40 MPH WITH GUSTS POSSIBLY REACHING 60 MPH. THE STRONG WINDS SHOULD PERSIST INTO SUNDAY NIGHT. MUCH COLDER AIR AND WINDY CONDITIONS ARE EXPECTED TO ARRIVE SUNDAY. SNOW SHOWERS WILL DEVELOP WITH SOME ACCUMULATIONS POSSIBLE FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT. HIGHER ACCUMULATIONS WILL OCCUR ACROSS NORTHERN INDIANA AND PARTS OF LOWER MICHIGAN CLOSER TO LAKE MICHIGAN. WIND CHILLS IN THE TEENS AND SINGLE DIGITS CAN BE EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SNOWFALL REPORTS WILL BE APPRECIATED FOR THIS UPCOMING EVENT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-012145- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 PM EST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WARNING IS IN EFFECT UNTIL LATE SUNDAY MORNING WHEN A STORM WARNING BECOMES IN EFFECT. DANGEROUS MARINE CONDITIONS ARE EXPECTED FOR ALL MARINE CRAFT DUE TO THE STRONG WINDS...VERY LIMITED VISIBILITY IN HEAVY SNOW SHOWERS AND FREEZING SPRAY SUNDAY NIGHT THROUGH TUESDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:46 AM EST | Winter Storm Warning | IWX | Elkhart, LaGrange | 47 hr |
| Jan 1, 4:58 AM EST | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 17 hr |
| Jan 1, 7:19 AM EST | Storm Warning | IWX | 15 hr | |
| Jan 1, 1:28 PM EST | Winter Weather Advisory | IWX | DeKalb, Marshall, Noble, Starke, Steuben, Whitley | 39 hr |
| Jan 1, 4:41 PM EST | Gale Warning | IWX | 35 hr | |
| Jan 1, 4:58 AM EST | High Wind Warning | IWX | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.